I started taking the generic manufactured by Mylan and had severe headaches. Had to stop. Has anyone else experienced this?
I have chronic headaches/migraines, but I did increase my medication for that around the same time the generic lexapro came out and my boost in meds (3x what I was previously taking) didn't seem to have any effect, yet it was starting to help at the lower doses and previously worked at this increased rate several years ago. I can't say for sure, but it does seem a strange coincidence. My headaches have even gotten worse. I think I'll run this idea by my psychiatrist and see about getting back on name brand to see if it helps. Maybe your doctor can do the same for you. I'm sure there will be some hoops to jump through with insurance but when you find a med that works its frustrating to play the sampling game again.
yes i have tried lexapro and generic brand they feel about the same I still take it now ive gained weight forget stuff a lot then sexual libido go s up and down most of the time it wont even twitch oh speaking of twitches my muscles twitched for a while now it dose it every now ant then. only part i hate is when my wife and i finally have sex my heat palpitate probably because i have slight a heart issue not bad just leaky valve but other than that it works ooh before i forget the hot flashes suck, one time it happened i would taste the medicine in my mouth and had the sensation of urinating defecating all together then there are the good days, Thank god for them.
im down to 5 mil and take it twice a day on bad day id just get sleepy and go to sleep they make u drowsy at least i can drive a little bit and i can go out side again but i still have flare ups where i have to take lorazepam to chill all the way out and not think the sky is falling and stuff, i work but no more that 20 hrs which sucks because when im tired the panic attacks come more frequent and if i do crave sex i think about screwing every thing thats moving thats when i know im in a manic state god help me! but then there are the good days
I have been on Lexapro since it came out. Was the only medicine (and I tried them all!) that alleviated my depression and the dangerous anger that accompanied it. It not only gave me a handle on my self-destructive impulses due to the reduction of my angry feelings... but, it had the added benefit of reducing my headaches, which used to be daily occurrences! Since being on the generic for a month... I am having frequent headaches, some really bad! And, my feelings of underlying anger have begun to resurface, which is dangerous for me. I also feel I am having more mood-swings. I am thinking about going back to the brand name... just want to be certain before I spend even more money monthly on meds. Any one else having these issues? Thanks!!!
I changed from Lexapro to escitalopram (generic name) and I've had headaches. I've been restless, angry, wanting to cry. My head feels just strange. They can't be the same. Im not sure what I'm experiencing but it's not good. I was doing great before this. Have been on Lexapro for 9 years. I know my body and this drug is not the same as Lexapro! I've sent an email to my doctor. Hopefully he can get me back to Lexapro ASAP!
I thought it might be my imagination... picked up the generic for the first time and each day I felt more depressed, headaches, fatigue and in a fog where I feel I can't concentrate on details.
I called the pharmacist and he didn't help... called the doctor and they said just get the regular Lexapro and see if that helps. I will do just that and see if everything improves. Thanks SO much for your post because since it's so new, there's not much out there and I needed my feelings validated that something is not right.
Don't switched to the Generic!
I was happy to read that my experience after switching was not imagined.
Headaches, kind of a foggy feeling, ... the "bitch" in me came out severally before the balance of the active ingredient finally kicked in.
LEXAPRO has luckily no side effects for me and I should have followed my instincts and not opted for the generic
I am thrilled to see that people are having the same dilemma with escitalopram as I am. I switched from Lexapro (10 mg) to escitalopram (20 mg). I cut the pills in half to take my usual 10 mg. I switched in early May and have been problems with my anxiety ever since. I cut the caffiene, quit using alcohol, have been meditating, but to no avail. I had a full blown anxiety attack last Thursday and have been struggling ever since (today is Monday). I actually had to leave work today to go see my family practitioner. My head is in a fog, I am anxious, having trouble eating and sleeping, having palpitations, and am constantly in tears. I saw my doctor today and she mentioned that switching to the generic can cause relapses, especially if your body doesn't agree with it.
I haven't felt like this in over two years! I never take xanax, but I have to take it just to get through the day! I feel nuts! I am picking up my Lexapro (10 mg) tonight and throwing out the escitalopram generic.
We need to contact the drug companies ASAP to alert them of this nasty side affect. It may not happen to everyone, but it happened to me. Beware changing to a generic! Has anyone else had similar issues with switching? I had NO problems with Lexapro for 2 years!
Since I have been on the generic lexapro, I have noticed my depression has become worse. It was always under control in the past on the brand name lexapro. My insurance will not pay for the brand name, but I don't care, I want to feel better. I just started taking the regular brand lexapro (2 days) so I do not notice any change yet. I'm looking forward to feeling better in the near future without this horrible sadness and depression.
I've taken Lexapro for over a year with amazing results. In June I switched over to generic escitalopram and immediately my anxiety started to come back. It took about three weeks of being on the generic to feel it start to work (but not as well as the brand name). I get so tired now and have a really hard time waking up and I feel like I'm in a fog all day. It took me a while to realize that it definitely was the change in med - not just a temporary increase in stress. Going to go back to the brand name. There definitely is a difference!
I was on Lexapro for 11 years and just switched to the generic 3 weeks ago. I thought I was going crazy because suddenly I can't sleep and I have been having major hot flashes, getting hot and cold all night. I also take Clonazepam and so my depression seems in check but lack of sleep is driving me crazy.I too have a headache which I have never had. I think I will go back to the original and see if that makes a difference. Thanks for everyone's answer.
I only started on the generic, 10mg, about 1 1/2 months ago, and in the beginning I was able to focus and gain control of my emotions. Now, I'm eating constantly and the last couple of days I've felt really down, no motivation and tired, and have not gone to work. Obviously, this isn't working or I'm not taking the appropriate additional steps (therapy?) -- was thinking of switching to Celexa, or upping my dose, but maybe just to the real Lexapro, from what I've read here. Does anyone have any suggestions?
I have chronic low-level headaches & occasional migraines. When I was switched to Mylan's generic, I was also dealing with a couple of health issues that could have caused the headaches to amp up and cause the onset of static migraines/cluster headaches. It took over 2 months to finally figure out it was the generic that was the cause of the daily pounding headaches and nausea. It took well over a week for the headaches & nausea to finally abate. My deepening depression turned around more quickly. I'd thought the mood decline was a result of dealing with chronic pain. Turns out it was also the generic not working nearly as well as the name brand.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Oct 2012 • 3 answers
Posted 8 Apr 2013 • 7 answers
Posted 20 Apr 2013 • 3 answers
Posted 24 Apr 2013 • 2 answers
Posted 28 Sep 2017 • 2 answers